MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
The physician was placing the picc line and as the peel away sheath was being pulled to be peeled away, one of the handles on the sheath snapped off, leaving the sheath still attached to the picc line.The physician managed to retrieve the sheath from the picc line without the sheath handle and the line was successfully placed.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Product has been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control data, and visual inspection of the returned device was conducted during the investigation.The supplied peel-away sheath introducer from the turbo-ject® double lumen bedside power-injectable picc having a product label lot number consisting of 6958927 was returned in an opened, used and damaged condition.The handles and the split peel away sheath were returned.The handle was broken in half.Visual examination of the handle revealed that there was incomplete fin fill where the hole punches are located.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, the root cause was determined to be manufacturing-related.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5833069
Report Number1820334-2016-00716
Device Sequence Number10829697
Product Code LJS
UDI-Device Identifier00827002237155
UDI-Public(01)00827002237155(17)180509(10)6958927
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K072625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/04/2016
Supplement Date Received by ManufacturerNot provided
07/25/2017
Initial Report FDA Received Date07/29/2016
Supplement Report FDA Received Date11/09/2016
08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1